MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71343200
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right thr surgery performed on (b)(6) 2021, a (b)(6) female presented with increasing right hip region pain on mobilization.No reports of trip, falls or incidents.Ct and x-ray showed a fracture of the proximal femur with significant stem subsidence.Patient medical history includes overweight (bmi not known).Original polarstem subsided, so the stem and the head were removed.Orif was completed and a redapt stem and a new head were implanted on (b)(6) 2021.The original shell and liner were retained.Patient current health status is unknown due to hospital confidentiality policy.No further information available.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the pictures were reviewed, and the fracture device was confirmed.The clinical/medical investigation concluded that, the provided medical images confirm the reported, fracture of the proximal femur with significant stem subsidence; however with the limited information provided a thorough investigation into the root cause cannot be completed.We cannot conclude malfunction of the device.In the event additional medical/clinical records or the implant are received, the clinical task will be re-opened and a thorough assessment may be rendered at that time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant, patient condition and surgical technique.Since the product suffer a fracture, and cannot function properly anymore, the contribution of the device to the reported event could be corroborated.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12828853
Report Number1020279-2021-08209
Device Sequence Number17557523
Product Code LZO
UDI-Device Identifier03596010474209
UDI-Public03596010474209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343200
Device Catalogue Number71343200
Device Lot Number21CM16735
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale